Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 217, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 6, 2012, 7:41 PM CDT for Hansford County, Hutchinson County, Roberts County, Texas. It was in force for 94 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 7:41 PM CDT (00:41 UTC)
- Expired
- Sep 6, 2012, 9:15 PM CDT
- In force
- 94 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hansford County, TX, Hutchinson County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:41 PM CDT | TSTM WND GST 60 | Morse, TX | |
| Sep 6, 7:43 PM CDT | TSTM WND GST 60 | Morse, TX | 60 MPH WINDS ESTIMATED AND NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
464
WUUS54 KAMA 070041
SVRAMA
TXC195-233-393-070215-
/O.NEW.KAMA.SV.W.0217.120907T0041Z-120907T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
NORTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 915 PM CDT
* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MORSE...OR 18 MILES SOUTHWEST OF SPEARMAN...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... MORSE... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
3607 10162 3619 10146
TIME...MOT...LOC 0041Z 320DEG 20KT 3605 10147
$$
LG5 follow-up statements
866
WWUS54 KAMA 070101
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CDT THU SEP 6 2012
TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
801 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES SOUTHEAST OF MORSE...OR 17 MILES SOUTHWEST OF SPEARMAN...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... MORSE... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
3607 10162 3619 10146
TIME...MOT...LOC 0101Z 311DEG 18KT 3600 10138
$$
LG689
WWUS54 KAMA 070116
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT THU SEP 6 2012
TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
816 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...
AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES EAST OF PRINGLE...OR 18 MILES SOUTHWEST OF SPEARMAN...MOVING
SOUTHEAST AT 20 MPH. ADDITIONAL SEVERE THUNDERSTORMS WILL CONTINUE
TO MOVE EAST INTO SOUTHERN HANSFORD AND WESTERN HUTCHINSON COUNTIES.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... MORSE... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
3607 10162 3619 10146
TIME...MOT...LOC 0115Z 313DEG 16KT 3597 10135
$$
LG336
WWUS54 KAMA 070130
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT THU SEP 6 2012
TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
830 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MORSE TO 4 MILES NORTHEAST OF LAKE
MEREDITH...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... MORSE... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
3607 10162 3619 10146
TIME...MOT...LOC 0130Z 298DEG 26KT 3614 10146 3568 10160
$$
LG996
WWUS54 KAMA 070147
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT THU SEP 6 2012
TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
847 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...
AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF MORSE TO 5 MILES EAST OF
FRITCH...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... MORSE... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
3607 10162 3619 10146
TIME...MOT...LOC 0147Z 298DEG 26KT 3609 10139 3562 10148
$$
LG016
WWUS54 KAMA 070207
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT THU SEP 6 2012
TXC195-393-070216-
/O.CAN.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-ROBERTS TX-
907 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTS AND
SOUTHERN HANSFORD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3563 10162 3605 10161 3606 10115 3598 10109
3563 10109 3563 10137 3562 10139
TIME...MOT...LOC 0206Z 298DEG 26KT 3602 10124 3562 10138
$$
TXC233-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HUTCHINSON TX-
907 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUTCHINSON
COUNTY UNTIL 915 PM CDT...
AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF SPEARMAN TO 2 MILES SOUTH OF
BORGER...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
BORGER... STINNETT... SANFORD...
PRINGLE... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3563 10162 3605 10161 3606 10115 3598 10109
3563 10109 3563 10137 3562 10139
TIME...MOT...LOC 0206Z 298DEG 26KT 3602 10124 3562 10138
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:42 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 6, 6:42 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT THU SEP 6 2012 .AVIATION... SCATTERED THUNDERSTORMS MAY POSE A DIRECT THREAT TO KGUY AND KDHT FOR THE COUPLE OF HOURS. SURFACE TROF HAS BECOME CONVECTIVELY ACTIVE WITH STORMS MOVING EAST SOUTHEAST AROUND 25 KT. THUNDERSTORMS LESS LIKELY TO IMPACT KAMA. OTHERWISE...VFR CONDITIONS EXPECTED FOR THE DURATION OF THIS FORECAST. MAIN FEATURE OF NOTE WILL BE STRONG COLD FRONT...WHICH WILL PRODUCE ABRUPT WIND SHIFT TO THE NORTH AS IT PASSES AROUND 13Z FRIDAY AT NORTHERN TERMINALS...AND AROUND 15Z FRIDAY AT KAMA. SURFACE WINDS EXPECTED TO GUST TO AROUND 35 KT DURING THE MORNING. SURFACE WINDS EXPECTED TO TREND TO NORTHEAST DURING THE AFTERNOON...WITH SPEEDS DIMINISHING SOMEWHAT. COCKRELL && .PREV DISCUSSION... /ISSUED 416 PM CDT THU SEP 6 2012/ DISCUSSION... THUNDERSTORM CHANCES AND ATTENDANT SEVERE WEATHER POTENTIAL THROUGH TONIGHT...AND MUCH COOLER TEMPERATURES BEHIND TOMORROW/S COLD FRONTAL PASSAGE GRAB THE MAIN FOCUS OF THIS FORECAST. SURFACE TROUGH EXTENDS SOUTH FROM THE CENTRAL PLAINS INTO THE CENTRAL OK PANHANDLE WEST OF GUYMON THEN SOUTHWEST THROUGH THE SOUTHWEST TX PANHANDLE NEAR CHANNING AND GLENRIO. MSAS ANALYSIS SHOWS A WEAK SURFACE LOW OVER SOUTHEAST CO/SOUTHWEST KS/OK PANHANDLE AREA WITH ANOTHER TROUGH/CONVERGENT AXIS EXTENDING ACROSS THE WESTERN OK PANHANDLE INTO NORTHEAST NM. THE AREA REMAINS JUST SOUTH OF THE STRONGER WESTERLY FLOW ALOFT...WITH A WEAK MID-LEVEL SHORTWAVE CURRENTLY LIFTING OUT OF EASTERN CO INTO WESTERN KS. MLCAPES ARE IN THE 1500-2000 J/KG RANGE ACROSS MUCH OF THE CWA...WITH LESSER VALUES ACROSS THE FAR NORTHWEST WHERE DEWPOINTS HAVE MIXED INTO THE 40S BEHIND THE SURFACE TROUGH. STRONGEST DEEP LAYER SHEAR OF 30-40 KTS IS IN THE NORTHEAST CLOSER TO THE AFOREMENTIONED SHORTWAVE/STRONGER FLOW ALOFT...TAPERING OFF TO AROUND 20 KTS IN THE SOUTH. ISOLATED CONVECTION IS BEGINNING TO INITIATE ALONG THE SURFACE TROUGH AXES...WITH ADDITIONAL STORMS PROPAGATING EAST OUT OF THE MOUNTAINS OF NM. THE ENVIRONMENT WILL BE SUPPORTIVE OF ORGANIZED/SEVERE CONVECTION AGAIN THIS AFTERNOON AND EVENING...WITH THE BIGGEST QUESTION AT THIS POINT BEING STORM INITIATION AND COVERAGE. BETTER STORM CHANCES EXPECTED TO BE IN THE NORTH WHERE LOW-LEVEL CONVERGENCE IS A LITTLE STRONGER AND THE SHORTWAVE WILL PROVIDE A GLANCING BLOW OF SOME FORCING ALOFT. FARTHER SOUTH...WILL HAVE TO RELY MORE STRICTLY ON LOW-LEVEL CONVERGENCE AND STORMS PROPAGATING IN FROM NM. WHILE THE GREATER COVERAGE IS EXPECTED TO BE IN THE NORTH...STORMS ANYWHERE WILL HAVE THE POTENTIAL TO BECOME SEVERE. CONVECTION IS EXPECTED TO BE ON THE DECREASE AFTER MIDNIGHT...BUT MAY SEE SOME LINGERING PRECIPITATION ACROSS THE EAST IF A CONVECTIVE CLUSTER MATERIALIZES...WHICH WILL BE FED BY A DEVELOPING 40 KT LLJ LATE THIS EVENING AND OVERNIGHT. THE STRONG COLD FRONT IS STILL ON TRACK TO BLAST THROUGH FRIDAY MORNING AS THE PARENT UPPER TROUGH DIGS SOUTHEAST ACROSS THE PLAINS AND UPPER MIDWEST. FRIDAY WILL BE THE WINDIEST DAY WE/VE SEEN IN SOME TIME. EXPECT SUSTAINED WINDS SOLIDLY IN THE 20-30 MPH RANGE...LIKELY NEARING 35 MPH FOR A BRIEF TIME ACROSS THE NORTHWEST HALF OF THE AREA...WITH GUSTS UP TO 50 MPH. THREE HOUR PRESSURE RISES OF 5-6 MB BEHIND THE FRONT AND A NORTHERLY LLJ UP TO 40 KTS SUGGEST WINDS MAY APPROACH WIND ADVISORY CRITERIA FOR A BRIEF TIME ESPECIALLY IN THE NORTHWEST...BUT DON/T EXPECT ADVISORY LEVEL WINDS TO PERSIST FOR 2 HOURS OR LONGER IN ANY ONE LOCATION. A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE SOUTHERN AND EASTERN CWA...BUT THE EARLY DAY FRONTAL PASSAGE AND DRY AIR ADVECTION BEHIND THE FRONT WILL LIMIT PRECIP POTENTIAL. WE COULD POSSIBLY SEE SOME VERY HIGH- BASED POST-FRONTAL SHOWERS OR WEAK THUNDERSTORMS DEVELOP AS THE BASE OF THE SHARP UPPER TROUGH GRAZES THE AREA. HOWEVER...LOW TO MID- LEVELS REALLY DRY OUT BELOW H6 SO BELIEVE IT WILL BE TOUGH FOR MUCH MORE THAN A FEW SPRINKLES TO REACH THE GROUND. TEMPS WILL VARY GREATLY WITH THE FRONTAL PASSAGE TOMORROW...WITH HIGHS EXPECTED TO RANGE FROM THE UPPER 70S NORTH TO AROUND 90 SOUTHEAST. COOL TEMPS WILL PREVAIL ON SATURDAY AS 1020+ MB SURFACE HIGH BUILDS INTO THE AREA...WITH HIGHS EXPECTED TO BE IN THE UPPER 70S TO LOWER 80S. WILL ALSO SEE A COUPLE OF COOL NIGHTS FRIDAY NIGHT AND SATURDAY NIGHT UNDER CLEAR SKIES AND WITH LIGHT WINDS. TEMPERATURES WILL THEN GRADUALLY WARM SUNDAY THROUGH EARLY NEXT WEEK AS UPPER RIDGING TRANSLATES EAST ACROSS THE AREA...AND A DEEPENING LEE TROUGH BRINGS ABOUT STRENGTHENING RETURN FLOW. ANOTHER COLD FRONT IS EXPECTED TO MOVE IN AROUND THE WEDNESDAY TIMEFRAME...BUT WON/T PACK NEARLY THE PUNCH OF TOMORROW/S. MAY SEE SOME PRECIP WITH THIS...BUT NOT QUITE READY TO ADD POPS YET WITH MODEL DISPARITY ON EVOLUTION OF FRONT AND UPPER AIR PATTERN. KB FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO MID NEXT WEEK. STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED FRIDAY MORNING BEHIND A COLD FRONT BUT RELATIVE HUMIDITIES WILL REMAIN ABOVE 25 PERCENT. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 82 53 77 50 / 30 20 10 5 0 BEAVER OK 65 78 53 79 49 / 40 20 10 0 0 BOISE CITY OK 61 76 50 78 50 / 40 10 10 5 0 BORGER TX 68 83 57 81 55 / 30 10 10 5 0 BOYS RANCH TX 64 80 56 80 52 / 30 10 10 5 0 CANYON TX 64 84 56 78 48 / 30 20 10 5 0 CLARENDON TX 69 88 58 79 51 / 20 20 10 5 0 DALHART TX 59 80 48 77 48 / 30 10 10 5 0 GUYMON OK 65 79 50 79 50 / 40 10 10 5 0 HEREFORD TX 64 83 56 77 49 / 30 20 10 5 0 LIPSCOMB TX 67 82 54 80 47 / 40 20 10 0 0 PAMPA TX 67 82 55 78 50 / 30 20 10 5 0 SHAMROCK TX 68 87 58 79 49 / 20 20 10 5 0 WELLINGTON TX 68 92 61 81 50 / 20 20 10 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/15
Hazardous weather outlook, Sep 6, 7:18 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 718 PM CDT THU SEP 6 2012 OKZ001>003-TXZ001>020-071230- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 718 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING...WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO SOME LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE AND EASTERN OKLAHOMA PANHANDLE FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. NORTH WINDS WILL REACH SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH BEHIND A STRONG COLD FRONT FRIDAY MORNING...ESPECIALLY ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST HALF OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. GOEHRING
In the hours before
Local storm report, Sep 6, 5:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 1 W GRIGGS 36.60N 102.14W
09/06/2012 E58 MPH CIMARRON OK PUBLIC
WIND GUSTS WERE ESTIMATED AT 55 TO 60 MPH.
&&
EVENT NUMBER AMA1200671
LGLocal storm report, Sep 6, 5:44 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 5 ESE GRIGGS 36.58N 102.03W
09/06/2012 TEXAS OK EMERGENCY MNGR
HOG BARN ROOF REMOVED AND THROWN INTO POWERLINES
&&
EVENT NUMBER AMA1200672
SIMPSONSpecial weather statement, Sep 6, 6:01 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT THU SEP 6 2012 TXZ002-003-062330- HANSFORD TX-SHERMAN TX- 601 PM CDT THU SEP 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SHERMAN AND NORTHERN HANSFORD COUNTIES UNTIL 630 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GOODWELL...OR 16 MILES SOUTH OF GUYMON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN HANSFORD COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! JC
Local storm report, Sep 6, 6:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST GOODWELL 36.59N 101.64W
09/06/2012 M68 MPH TEXAS OK BROADCAST MEDIA
&&
EVENT NUMBER AMA1200673
ABMSpecial weather statement, Sep 6, 7:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CDT THU SEP 6 2012 TXZ006-011-070045- HARTLEY TX-OLDHAM TX- 711 PM CDT THU SEP 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND EASTERN HARTLEY COUNTIES UNTIL 745 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF HARTLEY TO 13 MILES SOUTHEAST OF NARA VISA...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... HARTLEY... CHANNING... BOYS RANCH... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 14 AND 21. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JC
Local storm report, Sep 6, 7:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 13 E STRATFORD 36.34N 101.84W
09/06/2012 E80 MPH SHERMAN TX STORM CHASER
SIGNIFICANT DAMAGE TO CENTER PIVOT SYSTEM ON NORTH SIDE
OF HWY 15
&&
EVENT NUMBER AMA1200674
SIMPSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:03 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 57 min |
| Sep 6, 7:26 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Sherman | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.